pf questions, hypothyroidism a link?Posted by Lorinda N on 9/20/03 at 03:43 (130583)
Lets see... I am 32...though before finding hypothyroidism was a problem I felt about 90..... a year ago I was diagnosed with hypothyroidism only after feeling like I was losing my mind.. depression, sleeping 12-18 hours a day, gaining weight,body aches, carpal tunnel problems... I felt like a hypocondriac going to the doc all the time for this or that... then I joined a gym. I loved going....but two months after starting my left heel/foot began to hurt. I finally limped to the doctors office. They did xrays, sent me to physical therapy something about my achilles tendon and plantar fasitis(sp?)... I did electotherapy, massage orthotics, ice, stretching, nsaids,,,,,therapy seemed to make it worse....back to my doctor...then I was sent to a podiatrist. The podiatrist (which I am going to see again Wednesday) told me to ice it everynight and put me on Bextra (sp?)... lol.. its late im tired. Well.. since seeing the podiatrist a month ago now my other foot hurts as well. I feel like im 90 most days. I limp around, I quit going to the gym over 4 months ago.. because the pod. told me to take a break until it was better. I do stretches, I ice them every night, I am on anti-inflamatories and most the time I feel like telling them to just cut my feet off. I am wondering if theres something to do with hypothyroidism and pf? Another thing.. I have been reading about pf alot.. and I wonder if these other things are common with pf--- my pinky and the toe next to it on my left foot seem to feel numb alot, and when they are not numb-they kinda burn?- and sometimes when I step down I feel like my bones in my feet are bending the wrong way ( if that makes sense... kinda like my bones-the ones that go to my toes... are going completely flat towards the floor?) I have sharp shooting pains in my heel. I mean they make me just about cry. I actually will jump from the sharp pains... Its like the pain radiates up towards my achilles tendon through the middle of my leg. My podiatrist wants to do cortisone shots... on top of everything else I have already been doing for several months..... is this just a way to relieve pain for awhile........is it going to come back if they do the shot...? I have read alot of things about shots causing damage over the long run... most days I think.... I wish really... they would just do surgery and get it over with I want to feel 32 .... not 90....
Re: pf questions, hypothyroidism a link?Sharon W on 9/20/03 at 10:07 (130586)
Hypothyroidism can cause carpal tunnel (you mentioned having that) but it can also cause TARSAL tunnel problems in some people (that's very similar to carpal tunnel, but in the ankle instead of the wrist). Tarsal tunnel syndrome does cause burning and numbness in your feet, and shooting pains. You might want to ask your pod if that is a possible problem in your case.
You also might ask your doctor about seeing a neurologist, or a physiatrist; another thing that hypothyroidism can cause, that you would feel in your feet and ankes (and possibly even in your hands), is peripheral neuropathy.
Also, you are definitely being UNDER-medicated for pain, and you shouldn't put up with that any longer. Tell your doctor you either need him to prescribe more adequate pain meds or you need a referral to a specialist in pain medicine.
I'm not a doc, by the way, just a patient with tarsal tunnel syndrome and peripheral neuropathy.
Re: pf questions, hypothyroidism a link?Lorinda N on 9/24/03 at 00:02 (130858)
Sharon thanks for your input. I have another appointment with the podiatrist next week. I will bring up the thyroid issue with him. Have you ever had muscle spasms start at your ankle and go up your leg?... I need a personal massuese today..... LOL.... I think my achilles is maybe tight... Thanks again....Sharon